Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 93, NWS Philadelphia/Mount Holly

August 4, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 4, 2012, 2:28 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 2:28 PM EDT (18:28 UTC)
Expired
Aug 4, 2012, 3:30 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WHUS51 KPHI 041828
SMWPHI
ANZ430-041930-
/O.NEW.KPHI.MA.W.0093.120804T1828Z-120804T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 PM EDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
  SLAUGHTER BEACH DE...
  INCLUDING REEDY POINT...WOODLAND BEACH AND STONY POINT...

* UNTIL 330 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 5 NM
  SOUTHWEST OF STONY POINT...MOVING NORTHEAST AT 10 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  OVER STONY POINT BY 255 PM EDT
  5 NM SOUTHEAST OF REEDY POINT BY 315 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

&&

LAT...LON 3962 7562 3966 7558 3959 7552 3959 7548
      3962 7549 3961 7545 3948 7555 3943 7546
      3945 7542 3939 7542 3945 7542 3946 7538
      3945 7541 3937 7539 3932 7549 3942 7554
      3945 7561 3956 7557 3958 7562
TIME...MOT...LOC 1828Z 220DEG 10KT 3941 7559

$$

HEAVENER
1 follow-up statement
018 
FZUS71 KPHI 041906
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT SAT AUG 4 2012

ANZ430-041930-
/O.CON.KPHI.MA.W.0093.000000T0000Z-120804T1930Z/
306 PM EDT SAT AUG 4 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 330 PM EDT...

FOR THE FOLLOWING AREA...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
INCLUDING WOODLAND BEACH AND STONY POINT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
OVER STONY POINT...MOVING NORTHEAST AT 10 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

&&

LAT...LON 3950 7555 3947 7554 3943 7546 3944 7543
      3943 7543 3942 7545 3939 7542 3944 7542
      3945 7541 3939 7541 3937 7539 3932 7549
      3942 7554 3945 7560 3948 7560
TIME...MOT...LOC 1906Z 220DEG 10KT 3949 7550

$$

HEAVENER

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 4, 2:02 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 4, 2:02 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT SAT AUG 4 2012

.SYNOPSIS...
HIGH PRESSURE CENTERED EAST OF THE MID ATLANTIC COAST WILL REMAIN
NEARLY STATIONARY THROUGH EARLY SUNDAY...BEFORE MOVING EAST. A COLD
FRONT WILL APPROACH THE REGION LATE SUNDAY...THEN CROSS THE AREA
SUNDAY NIGHT INTO MONDAY MORNING. THE FRONT MAY STALL NEARBY AS WEAK
HIGH PRESSURE BUILDS EAST FROM THE OHIO VALLEY. A COLD FRONT WILL
CROSS THE AREA LATE WEDNESDAY. YET ANOTHER COLD FRONT WILL APPROACH
THE REGION LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 12Z RAOBS FROM STERLING, VA AND UPTON, NY INDICATE PLENTY OF
INSTABILITY IN PLACE ALONG WITH A RATHER MOIST PROFILE ESPECIALLY
IN THE LOWER LEVELS. THERE IS DRIER AIR IN THE MID LEVELS, AND THE
OVERALL PROFILES LOOK SIMILAR TO YESTERDAY. SINCE THE STEERING
FLOW IS LIGHT ONCE AGAIN, SEA OR BAY BREEZES, TERRAIN AND THE
OVERALL SOUTH/SOUTHEAST LOW-LEVEL FLOW SHOULD BE THE MAIN TRIGGERS
FOR ANY CONVECTIVE DEVELOPMENT. ISOLATED CONVECTION IS ONGOING
ACROSS PARTS OF THE REGION. THE CELLS ARE TENDING TO PULSE UP WITH
NEW DEVELOPMENT OCCURRING ON OUTFLOWS. THE OVERALL COVERAGE LOOKS
LIMITED, THEREFORE WILL CONTINUE WITH SLIGHT CHC POPS FOR ISOLATED
ACTIVITY FOR NOW. THE MORE ORGANIZED CONVECTION IS IN THE
HARRISBURG, PA AREA AS OF 18Z AND THIS MAY MOVE INTO BERKS COUNTY.
GIVEN THE MAGNITUDE OF THE INSTABILITY AND THE POTENTIAL ONCE
AGAIN OF LOCALLY FOCUSED LOW-LEVEL CONVERGENCE, UPDRAFTS WILL BE
EFFICIENT HOWEVER THE LIGHT FLOW WILL RESULT IN LOCALIZED
DOWNBURSTS AS STORMS PULSE AND COLLAPSE. THE TPHL RADAR IMAGERY HAS
BEEN SHOWING THE DOWNBURST/OUTFLOW WINDS WELL IN THE PHILADELPHIA
METRO AREA. LOCALLY HEAVY RAIN WILL ALSO OCCUR GIVEN THE PW VALUES
AROUND 1.8 INCHES. JUST LIKE YESTERDAY, STORMS WILL BE CAPABLE OF
RAPID DEVELOPMENT.

AS OF NOW, NO MAJOR CHANGES WERE MADE TO THE HIGHS. THE DEW
POINTS HAVE LOWERED A BIT ACROSS SOME AREAS WITH CONTINUED
HEATING. HEAT INDICES THOUGH WILL APPROACH 100 DEGREES FOR SOME
LOCALES FOR A TIME THIS AFTERNOON. SINCE WE HAVE EXPERIENCED
SEVERAL HEAT WAVES THIS SUMMER, WE ARE NOW IN AUGUST AND MET
CRITERIA SHOULD NOT BE WIDESPREAD, NO HEAT RELATED HEADLINES ARE
ANTICIPATED FOR TODAY BUT IT WILL BE ANOTHER HOT AND HUMID DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
DRY WX OVERNIGHT AS ANY EVE CONVECTION DISSIPATES.  THEN ANOTHER
WARM AND HUMID NIGHT IS IN STORE.  A VERY ROBUST LOW PRESSURE SYSTEM
WILL BEGIN ADVANCING EWD ACRS CANADA AND BY DAYBREAK, A CDFNT WILL
BE ACRS THE OH VLY.  MOST OF THE GUID KEEPS ANY SHOWERS OR TSRA WELL
TO THE W THRU THE PD, BUT THERE SOME GUID DOES INDICATE THAT THERE
COULD BE LOW POPS TO THE W BY DAYBREAK.  FOR NOW, WILL MAINTAIN SCHC.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY AND SUNDAY NIGHT LOOK TO BE THE MOST ACTIVE TIME DURING THE
LONG TERM...WITH AN INCREASING ZONAL MID LEVEL FLOW BRINGING FRONTS
EVERY COUPLE OF DAYS THROUGH THE END OF NEXT WEEK. THIS WOULD
SUPPORT TEMPERATURES NEAR NORMAL FOR MUCH OF THE UPCOMING WEEK.

THERE IS SOME INDICATION THAT A WEAK WARM FRONT MAY TRY TO MOVE
NORTH THROUGH THE LEHIGH VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW
JERSEY EARLY SUNDAY MORNING. THIS WOULD HAVE THE EFFECT OF KEEPING
LOW CLOUDS IN A BIT LONGER SUNDAY MORNING IN THESE AREAS THAN
FURTHER SOUTH. THERE COULD ALSO BE SOME ELEVATED CONVECTION WITH THE
WARM FRONT.

AFTER THIS...THE ENTIRE AREA WILL BE IN THE WARM SECTOR AHEAD OF THE
SLOW MOVING COLD FRONT. THE MID LEVEL SHORT WAVING APPROACHING FROM
THE GREAT LAKES APPEARS TO SLOW SUNDAY AFTERNOON INTO SUNDAY
EVENING. THE SLOWER TIMING WOULD SLOW THE TIMING OF THE SURFACE
FRONT AS THE BULK OF THE MID LEVEL SUPPORT STARTS TO SHEAR OUT TO
THE NORTHEAST.

BASED ON THE ABOVE...THE CONVECTIVE COVERAGE WAS SLOWED SUNDAY
AFTERNOON COMPARED TO THE PREVIOUS FORECAST. THE BEST COVERAGE WILL
OCCUR ACROSS NORTHWEST AREAS IN THE MID TO LATE AFTERNOON...WHILE
MUCH OF SOUTHEAST NEW JERSEY AND CENTRAL AND SOUTHERN DELAWARE COULD
BE DRY MUCH OF THE DAY. INSTABILITY SHOULD BE AT LEAST MARGINAL...
WITH CLOUD COVER HAVING SOME IMPACT IN THE MORNING.

WHILE THE POTENTIAL FOR DEEP CONVECTION CERTAINLY EXISTS...THERE IS
SOME QUESTION WHICH FORM IT WILL TAKE. MODIFIED MODEL SOUNDINGS SHOW
DECENT INSTABILITY (WITH MEAN LAYER CAPE VALUES HIGHEST NORTHWEST OF
PHILADELPHIA). DRY MID LEVELS SUGGEST GUSTY WINDS WITH CELLS THAT
DEVELOP IN THE AFTERNOON AHEAD OF THE COLD FRONT. WHILE MID LEVEL
LAPSE RATES ARE FAIRLY WEAK...THE DECENT MEAN LAYER CAPE VALUES
SUGGEST STRONG ENOUGH UPDRAFTS FOR SMALL HAIL.

BULK SHEAR DOES NOT INCREASE ACROSS NORTHERN AREAS UNTIL LATE
AFTERNOON. BY THAT TIME...THE COMBINATION OF SHEAR AND INSTABILITY
COULD LEAD TO ORGANIZE CONVECTION...MOST LIKELY TAKING THE FORM OF
SMALL LINE AND BOW SEGMENTS. IN THESE STRUCTURES...GUSTY WINDS WOULD
BE MOST LIKELY.

850 MB TEMPERATURES CAN SUPPORT HIGHS IN THE LOWER 90S OUTSIDE OF
THE WATER AND THE TERRAIN. CLOUDINESS IN THE MORNING COULD INHIBIT
THIS A BIT...AND HIGHS WERE GENERALLY A BLEND OF MOS NUMBERS AND THE
PREVIOUS FORECAST. IN ADDITION...HEATING WILL ALLOW WINDS TO MIX
DURING THE AFTERNOON AS A LOW LEVEL JET PASSES. WIND GUSTS TO 30 MPH
ARE POSSIBLE IN THE AFTERNOON...ESPECIALLY DURING MAXIMUM HEATING.

THE BEST CONVECTIVE POTENTIAL COULD END UP BEING SUNDAY EVENING...AS
THE COMBINATION OF SHEAR AND REMAINING INSTABILITY SUPPORTS
STRUCTURES THAT SUPPORT GUSTY WINDS. IN ADDITION...PRECIPITABLE
WATER VALUES OVER 2 INCHES RAISES THE SPECTER OF FLASH FLOODING. THE
POTENTIAL IS DETAILED IN THE HYDROLOGY SECTION BELOW. ALL AREAS
SHOULD SEE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AHEAD OF THE SLOW
MOVING COLD FRONT.

THE AIRMASS CHANGE BEHIND THE FRONT SHOULD AFFECT NORTHWEST AREAS
AFTER MIDNIGHT SUNDAY NIGHT...AND STABILITY SHOULD INCREASE AS THE
NIGHT GOES ON. FURTHER SOUTHEAST...THE AIRMASS CHANGE PROBABLY WAITS
FOR MONDAY MORNING...SO MARGINAL INSTABILITY SUPPORTS THUNDER FOR
MUCH OF THE NIGHT. LOWS PROBABLY END UP CLOSER TO THE MOS BLEND AS
THE AIRMASS CHANGE IS SLOW AT BEST FOR MUCH OF THE AREA.

THERE IS A CONSIDERABLE AMOUNT OF SPREAD IN THE MODEL SUITE
CONCERNING THE COLD FRONTAL PASSAGE MONDAY. THE 0000 UTC NAM IS BY
ITSELF KEEPING THE FRONT FROM EXITING CENTRAL ZONES (POSSIBLY UNTIL
SOMETIME TUESDAY). THIS IS DESPITE THE FACT THAT MOST SHORT TERM
MODELS HAVE SIMILAR TIMING ABOVE THE SURFACE. FOR THIS FORECAST...
THE 0000 UTC NAM WAS LARGELY IGNORED BECAUSE OF WHAT APPEARS TO BE
SLUGGISHNESS WITH THE FRONT.

WITH THIS IN MIND...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WAS
RETAINED FOR ROUGHLY THE SOUTHERN ONE-HALF TO ONE-THIRD OF THE AREA.
FURTHER NORTH...THE AIRMASS SHOULD BE SUFFICIENTLY STABLE TO
PRECLUDE CONVECTION. FURTHER SOUTH...THERE IS SOME INDICATION THAT
THERE COULD BE ENOUGH INSTABILITY...COMBINED WITH MARGINAL (AND
DECREASING) BULK SHEAR FOR POSSIBLE ORGANIZATION MONDAY AFTERNOON.

THE AIRMASS WILL BE IN TRANSITION MONDAY...AS THE LOWER PORTION OF
THE COLUMN COOLS SLOWLY. BASED ON THIS...HIGHS WERE MAINLY BASED ON
THE MOS BLEND.

A SLIGHT CHANCE OF SHOWERS WAS RETAINED FOR SOUTHERNMOST AREAS
MONDAY NIGHT AS RESIDUAL INSTABILITY WANES. OTHERWISE...MONDAY NIGHT
LOOKS DRY. AT THIS POINT...PATCHY FOG AND RADIATIONAL COOLING LOOK
UNLIKELY IN THE TRANSITIONING AIRMASS. THE STALLING OR STALLED FRONT
COULD ACT AS A FOCUS FOR CONVECTION TUESDAY AFTERNOON...ESPECIALLY
SOUTH OF A KILG-KACY LINE. MODIFIED MODEL SOUNDINGS SHOW DECENT MEAN
LAYER CAPES...WHICH COULD SUPPORT STRONG UPDRAFTS. SHEAR MAY BE
LACKING...BUT A CHANCE OF SHOWERS AND THUNDERSTORMS WAS RETAINED.

MID LEVEL TROUGHING APPROACHING FROM THE WESTERN GREAT LAKES COULD
PROVIDE ENOUGH COOLING IN THE MID LEVELS TO ALLOW WIDELY SCATTERED
CONVECTION TO DEVELOP. THE LIMITING FACTOR HERE COULD BE A FOCUS.
THERE IS ENOUGH MODEL SPREAD FOR THE END OF THE WEEK CONCERNING THE
EVOLUTION OF THE MID LEVEL PATTERN TO KEEP THE CURRENT FORECAST FOR
THAT TIME LARGELY INTACT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A RATHER WARM AND HUMID AIRMASS IS ONCE AGAIN HELPING TO FUEL MAINLY
ISOLATED THUNDERSTORMS ACROSS THE REGION. THIS IS EXPECTED TO BE THE
CASE THROUGH EARLY THIS EVENING, HOWEVER GIVEN THE LIMITED COVERAGE
EXPECTED NO MENTION WAS GENERALLY INCLUDED. THE EXCEPTION IS KILG,
KPHL, AND KPNE AS A VCSH WAS CARRIED INTO THE EVENING AS STORMS HAVE
BEEN INITIATING AROUND THESE TERMINALS. THE CONVECTION IS TOSSING
OUT RAIN COOLED OUTFLOW WINDS, THEREFORE IF THESE NEAR A TERMINAL
THEN A WIND SHIFT AND ALSO GUSTINESS CAN OCCUR. WE WILL CONTINUE TO
MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED. OTHERWISE, VFR
THROUGH THE EVENING WITH A SOUTH OR SOUTHEAST WIND UP TO 10 KNOTS.

FOR TONIGHT, ANY CONVECTION IS EXPECTED TO DISSIPATE IN THE EVENING
WITH A RATHER SMALL CHANCE OF A SHOWER OR STORM OVERNIGHT MAINLY
NORTH AND WEST OF THE KPHL METRO AREA. THE WINDS ARE EXPECTED TO BE
LIGHT FROM THE SOUTH. THE MAIN FORECAST CHALLENGE THEM BECOMES THE
POTENTIAL FOR STRATUS AND FOG TO REDEVELOP OVERNIGHT. THE LOW LEVELS
WILL REMAIN RATHER MOIST AND LOCAL RAINFALL DURING THE DAY WILL HELP
TO ENHANCE THIS. THE FLOW ABOVE THE SURFACE IS FORECAST TO INCREASE
SOME DURING THE NIGHT, HOWEVER IT IS NOT COMPLETELY CLEAR IF THIS
COUNTERACTS ANY STRATUS DEVELOPMENT. BASED ON THE SOUNDINGS, WE DID
BRING IN SOME STRATUS AND LIGHT FOG OVERNIGHT AND CARRIED IT UNTIL
ABOUT 13Z SUNDAY. IT APPEARS THAT A BETTER CHANCE FOR FOG AND
STRATUS IS THE FARTHER NORTH ONE GOES /TOWARD THE KNYC AREA/. DUE TO
LOWER CONFIDENCE ON HOW THIS PLAYS OUT, WE DID NOT GO ANY LOWER THAN
MVFR AT THIS TIME.

FOR SUNDAY, A SOUTHWESTERLY FLOW WILL INCREASE AHEAD OF A COLD
FRONT. ANY STRATUS/FOG SHOULD MIX OUT EARLY AS THE PRESSURE GRADIENT
TIGHTENS AND ALLOWS THE WINDS TO INCREASE. AS MIXING BECOMES DEEPER,
WINDS SHOULD GUST TO AROUND 20 KNOTS FROM LATE MORNING ON. THE
AFOREMENTIONED COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS
FROM THE GREAT LAKES TO THE OHIO VALLEY. IT APPEARS LITTLE TO NO
DEVELOPMENT OCCURS IN OUR AREA PRIOR TO 18Z. THE MAJORITY OF OUR
AREA MAY REMAIN DRY DURING THE DAYLIGHT HOURS, WITH KRDG AND KABE
HAVING AN INCREASING CHANCE BY LATE AFTERNOON. IF STORMS DO DEVELOP
OR ARRIVE DURING THE AFTERNOON, SOME COULD PRODUCE LOCALLY GUSTY
WINDS. FOR NOW, HELD OFF ON INCLUDING A MENTION DUE TO A LATER
TIMING.

OUTLOOK...
SUNDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH
PATCHY MVFR CONDITIONS WITH THE STORMS. OUTSIDE OF THE SHOWERS AND
STORMS...VFR CONDITIONS ARE EXPECTED.

MONDAY...VFR CONDITIONS ARE EXPECTED. DEPENDING ON THE POSITION OF A
COLD FRONT...SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY SE OF
KPHL.

TUESDAY...VFR CONDITIONS ARE EXPECTED. SCATTERED THUNDERSTORMS ARE
POSSIBLE SOUTH OF KPHL.

WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED WITH SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE...MAINLY IN THE AFTERNOON.

&&

.MARINE...
HIGH PRESSURE REMAINS OFF THE ATLC COAST AND THINGS ARE RELATIVELY
QUIET ON THE AREA WATERS.  EXPECT A SE TO S WIND WITH SPEEDS IN THE
10-15 KT RANGE.  SCA CONDS ARE NOT EXPECTED THRU THE PD.

OUTLOOK...
THE TIGHTENING GRADIENT BETWEEN THE EXITING SURFACE HIGH TO THE EAST
AND THE APPROACHING COLD FRONT COULD RESULT IN SMALL CRAFT WINDS
DEVELOPING AS EARLY AS SUNDAY AFTERNOON. MODEL SOUNDINGS SUGGEST THE
BEST TIMING FOR SMALL CRAFT WINDS SHOULD BE LATER SUNDAY AFTERNOON
INTO EARLY MONDAY MORNING (2000 UTC SUNDAY THROUGH 0900 UTC MONDAY).

MODEL SOUNDINGS SUGGEST THAT 30 TO 35 KNOTS OF WIND WILL BE
AVAILABLE AT THE TOP OF THE INVERSION AS A LOW LEVEL JET PASSES
SUNDAY EVENING. THIS WOULD SUGGEST A LOW PROBABILITY OF GALE FORCE
SOUTH TO SOUTHWEST WIND GUSTS. THE SOUTH TO SOUTHWEST WIND DIRECTION
DOES NOT TYPICALLY SUPPORT GALE FORCE GUSTS...ESPECIALLY IN THE
SUMMER...SO WIND GUSTS WERE CAPPED AT 30 KNOTS FOR NOW.

THE INCREASING SOUTH TO SOUTHWEST FETCH SHOULD ALLOW SEAS TO BUILD
TO 5 FEET ON THE OCEAN...ESPECIALLY ACROSS NORTHERN SECTIONS SUNDAY
EVENING INTO SUNDAY NIGHT. AT THIS POINT...THIS IS IN LINE WITH THE
LATEST WAVEWATCH OUTPUT...WHICH SEEMS REASONABLE GIVEN THE WIND
DIRECTION. SINCE THIS IS MAINLY A MID THIRD INTO FOURTH PERIOD
EVENT...WE HELD OFF ON THE SMALL CRAFT ADVISORY EARLY THIS MORNING.

THERE IS SOME MODEL SPREAD WITH THE TIMING OF THE COLD FRONTAL
PASSAGE...BUT MOST MODEL SUPPORT WINDS DROPPING BELOW SMALL CRAFT
LEVELS FOR MONDAY. TIMING OF SEAS ON THE OCEAN COULD BE MORE
PROBLEMATIC...AS THE SOUTHERLY SWELL TAKES TIME TO SORT ITSELF OUT.
IT IS POSSIBLE SEAS COULD REMAIN ABOVE 5 FEET INTO MONDAY MORNING.

AFTER THIS...WINDS AND SEAS LOOK TO REMAIN BELOW SMALL CRAFT LEVELS
MONDAY NIGHT INTO EARLY WEDNESDAY. THERE IS SOME INDICATION (BASED
MAINLY ON MODEL SOUNDINGS) THAT WINDS IN THE SOUTHWEST FLOW COULD
GUST TO NEAR SMALL CRAFT LEVELS ON THE OCEAN WEDNESDAY EVENING.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES REACH 2.25 INCHES SUNDAY AFTERNOON AND
EVENING (ESPECIALLY OVER NEW JERSEY...WHICH IS GREATER THAN TWO
STANDARD DEVIATIONS ABOVE NORMAL). THIS ALONE RAISES THE THREAT FOR
FLASH FLOODING. BASED ON THE MID LEVEL FLOW...THE STORM MOTION
SHOULD BE SUFFICIENT TO MITIGATE AT LEAST SOME OF THE FLASH FLOOD
THREAT FROM SLOW MOVING STORMS.

HOWEVER...TRAINING CELLS COULD BE AN ISSUES...ESPECIALLY IF CELLS
WITH VERY HEAVY RAIN DEVELOP AHEAD OF MORE ORGANIZED CONVECTIVE
STRUCTURES. ONE VULNERABLE AREA WOULD BE ACROSS A PORTION OF THE
DELAWARE VALLEY AND LEHIGH VALLEY...WHERE ONE HOUR FLASH FLOOD
VALUES ARE AS LOW AS 1.60 INCHES.

THE OTHER...LARGER VULNERABLE AREA WOULD BE NORTH CENTRAL AND
NORTHWEST NEW JERSEY. IN THIS AREA...ONE HOUR FLASH FLOOD GUIDANCE
NUMBERS ARE GENERALLY BETWEEN 1.50 AND 2.00 INCHES. MORE ORGANIZED
CONVECTION WOULD PROBABLY AFFECT THIS AREA FIRST SUNDAY AFTERNOON...
SO IT IT PROBABLY THE MOST VULNERABLE FOR FLASH FLOODING. IT IS TOO
EARLY FOR FLASH FLOOD HEADLINES...BUT THE THREAT WILL BE OUTLINED IN
THE HAZARDOUS WEATHER OUTLOOK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...GORSE/HAYES
MARINE...HAYES/NIERENBERG
HYDROLOGY...HAYES
Hazardous weather outlook, Aug 4, 10:45 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 AM EDT SAT AUG 4 2012

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-051445-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
1045 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-051445-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1045 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES ACROSS
SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
SUNDAY AND SUNDAY NIGHT. IN ADDITION...HEAT INDEX VALUES WILL TOP
OUT BETWEEN 95 AND 100 DEGREES SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-051445-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1045 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-051445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1045 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 1:12 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT SAT AUG 4 2012

NJZ017>019-PAZ068>071-041815-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
112 PM EDT SAT AUG 4 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF CAMDEN...MOVING NORTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR PALMYRA AND TACONY AROUND 130
PM...NORTHEAST PHILADELPHIA AND ROCKLEDGE AROUND 145 PM. AND
FEASTERVILLE AND BRYN ATHYN AROUND 200 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4019 7537 4016 7473 3980 7481 3982 7533

IOVINO
Special weather statement, Aug 4, 1:18 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT SAT AUG 4 2012

DEZ001-MDZ008-PAZ067-041815-
CECIL MD-CHESTER PA-NEW CASTLE DE-
118 PM EDT SAT AUG 4 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF NEWARK...MOVING NORTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR KEMBLESVILLE AND GLEN WESTOVER AROUND
130 PM...LADENBERG AND NORTH STAR AROUND 145 PM...WEST GROVE AND
AVONDALE AROUND 200 PM...AND COCHRANVILLE AND HOMEVILLE AROUND 215
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3988 7600 3990 7600 3992 7559 3952 7562
      3951 7598 3986 7602

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:26 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden34 min
Aug 4, 2:13 PM EDTSevere Thunderstorm WarningPHISalem62 min
Aug 4, 2:53 PM EDTSpecial Weather StatementPHIMercer67 min
Aug 4, 3:21 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren54 min
Aug 4, 3:35 PM EDTSpecial Marine WarningPHI38 min
Aug 4, 3:42 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset63 min
Aug 4, 3:47 PM EDTSmall Craft AdvisoryPHI39 hr
Aug 4, 4:01 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset59 min
Aug 4, 5:30 PM EDTSmall Craft AdvisoryPHI4 hr
Aug 4, 1:12 PM EDTSpecial Weather StatementPHIPhiladelphia63 min
Aug 4, 1:46 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery44 min
Aug 4, 2:51 PM EDTSpecial Weather StatementPHINorthampton54 min
Aug 4, 3:55 PM EDTSpecial Weather StatementPHILebanon65 min
Aug 4, 4:08 PM EDTSpecial Weather StatementPHICarbon, Monroe52 min
Aug 4, 4:49 PM EDTSpecial Weather StatementPHICarbon, Monroe56 min
Aug 4, 1:18 PM EDTSpecial Weather StatementPHINew Castle57 min
Aug 4, 2:43 PM EDTAreal Flood AdvisoryPHINew Castle105 min
Aug 4, 3:31 PM EDTFlash Flood WarningPHINew Castle57 min
Aug 4, 3:31 PM EDTSevere Thunderstorm WarningPHIKent, New Castle28 min
Aug 4, 5:07 PM EDTSpecial Weather StatementPHIKent53 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.